Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 113, NWS Charleston, SC

June 4, 20095 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2009, 4:21 PM EDT for 5 counties in Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2009, 4:21 PM EDT (20:21 UTC)
Expired
Jun 4, 2009, 5:00 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:50 PM EDTTSTM WND DMG4 S Marlow, GAONE TREE DOWN AT THE INTERSECTION OF HWY 17 AND BLUE JAY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 042021
SVRCHS
GAC029-031-051-103-179-042100-
/O.NEW.KCHS.SV.W.0113.090604T2021Z-090604T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT THU JUN 4 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 500 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES SOUTHWEST OF LANIER TO FORT STEWART...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTH OF PEMBROKE TO 7 MILES EAST OF
  HINESVILLE...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FORT STEWART...
  LANIER...
  RICHMOND HILL...ELLABELL...
  BURROUGHS...
  BLITCHTON...MELDRIM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3243 8144 3205 8110 3180 8149 3201 8168
TIME...MOT...LOC 2021Z 220DEG 30KT 3202 8160 3186 8148

$$
2 follow-up statements
000 
WWUS52 KCHS 042037
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT THU JUN 4 2009

GAC179-042047-
/O.CAN.KCHS.SV.W.0113.000000T0000Z-090604T2100Z/
LIBERTY GA-
437 PM EDT THU JUN 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIBERTY COUNTY HAS
BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3193 8136 3210 8163 3243 8144 3205 8110
TIME...MOT...LOC 2037Z 220DEG 30KT 3218 8144 3202 8132

$$

GAC029-031-051-103-042100-
/O.CON.KCHS.SV.W.0113.000000T0000Z-090604T2100Z/
EFFINGHAM GA-BULLOCH GA-BRYAN GA-CHATHAM GA-
437 PM EDT THU JUN 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN CHATHAM...NORTHERN BRYAN...SOUTHEASTERN BULLOCH AND
SOUTH CENTRAL EFFINGHAM COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLITCHTON TO 8 MILES SOUTHWEST OF TUTENS...OR ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF BAY TO RICHMOND HILL...
MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3193 8136 3210 8163 3243 8144 3205 8110
TIME...MOT...LOC 2037Z 220DEG 30KT 3218 8144 3202 8132

$$
000 
WWUS52 KCHS 042058
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT THU JUN 4 2009

GAC029-031-051-103-042106-
/O.EXP.KCHS.SV.W.0113.000000T0000Z-090604T2100Z/
EFFINGHAM GA-BULLOCH GA-BRYAN GA-CHATHAM GA-
458 PM EDT THU JUN 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM...
NORTHERN BRYAN...SOUTHEASTERN BULLOCH AND SOUTH CENTRAL EFFINGHAM
COUNTIES WILL EXPIRE AT 500 PM EDT...

AT 456 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3193 8136 3210 8163 3243 8144 3205 8110
TIME...MOT...LOC 2056Z 220DEG 30KT 3230 8132 3214 8120

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:26 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 4, 3:26 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT THU JUN 4 2009

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST TODAY AND
TONIGHT...AND WILL STALL OVER THE REGION FRIDAY AND FRIDAY
NIGHT AS WEAK LOW PRESSURE AREAS MOVE ALONG THE FRONT. THE
FRONT WILL GRADUALLY DISSIPATE OVER THE WEEKEND...WITH ATLANTIC
HIGH PRESSURE THEN BUILDING BACK INTO THE REGION FOR THE FIRST
HALF OF NEXT WEEK SUPPORTING MAINLY AFTERNOON AND EVENING
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
A RATHER COMPLEX WEATHER PATTERN WILL AFFECT THE AREA TONIGHT.
FIRST...THE AREA WILL REMAIN ON THE E SIDE OF A LARGE UPPER-LEVEL
TROUGH OVER THE CNTRL/ERN GULF OF MEXICO. MEANWHILE...A COLD FRONT
IS DRAPED FROM SRN VA SW THROUGH TN AND BACK INTO AL/ERN LA. A FEW
AREAS OF LOW PRES ARE FOUND ALONG THIS FRONT. THE RESULTING DEEP
S/SW FLOW OVER THE AREA WILL CONTINUE TO PUMP IN ABUNDANT
MOISTURE. SHOWERS AND TSTMS WILL CONTINUE INTO THIS EVE...AIDED BY
SOME AFTERNOON HEATING. THIS ACTIVITY SHOULD DIMINISH OVERNIGHT
AND WILL SHOW A DECREASING TREND IN POPS...ALTHOUGH IT MAY NOT BE
ENOUGH. WITH PWATS AROUND 2 INCHES...LOCALLY HEAVY RAINFALL IS
POSSIBLE AND WILL CONTINUE TO MENTION IN THE HAZARDOUS WEATHER
OUTLOOK. CLOUD COVER IS KEEPING INSTABILITY IN CHECK ALTHOUGH
CANNOT RULE OUT A FEW STRONGER STORMS...MAINLY THROUGH THIS EVE.

LOW TEMPS WILL BE AROUND 70 DEGREES.

&&

.SHORT TERM /FRIDAY/...
DEEP MOISTURE WILL REMAIN IN PLACE FRI AHEAD OF THE APPROACHING
UPPER TROUGH AND SURFACE FRONT. THINK THERE WILL BE A LULL IN THE
PRECIP IN THE MORNING WITH MOST OF THE ACTIVITY CONCENTRATED
INLAND DURING THE AFTERNOON. A FEW MORE BREAKS IN THE CLOUD COVER
SHOULD HELP TEMPS GET INTO THE MID 80S. THIS MAY YIELD A BIT MORE
INSTABILITY AS WELL...AND COULD NOT RULE OUT ISOLATED STRONG
STORMS CAPABLE OF PRODUCING STRONG WINDS AND FREQUENT LIGHTNING. THE
SEVERE POTENTIAL APPEARS LIMITED ENOUGH AT THIS TIME TO NOT
MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MODELS CONTINUE TO AGREE ON A SURFACE AND UPPER LEVEL TROUGH
STALLING OVER OUR AREA THROUGH THIS WEEKEND. MAINTAINED CHANCE POPS
OVER LAND WITH SLIGHT CHANCE ALONG THE BEACHES AND COASTAL WATERS
THROUGH THE WEEKEND. AS FOR EARLY NEXT WEEK...HIGH PRESSURE WILL
BEGIN BUILDING BACK IN AND MOST OF THE ACTIVITY WILL BE DIURNALLY
DRIVEN WITH THE HIGHEST AMOUNTS BEING IN THE AFTERNOON DUE TO THE
PRESENCE OF A SEA BREEZE AND DEEP MOISTURE IN PLACE. THEREFORE...A
CHANCE OF POPS CONTINUES THROUGH THE DAY WHILE TAPERING OFF DURING
THE NIGHTTIME.

TEMPERATURES WILL REMAIN IN THE UPPER 80S TO LOWER 90S AWAY FROM THE
BEACHES WITH LOWS IN THE UPPER 60S TO LOWER 70S THROUGH THE FORECAST
PERIOD.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ONE OR TWO AREAS OF LOW PRES WILL MOVE NE ACROSS GA AND THE
CAROLINAS THROUGH THE PERIOD BRINGING PERIODS OF PRECIP TO THE
AREA. THROUGH THIS EVE...TOUGH CALL ON THE AMOUNT OF SHOWER/TSTM
ACTIVITY AT THE TERMS AS MUCH OF THE ACTIVITY MAY REMAIN JUST
INLAND FROM KCHS AND KSAV. THE BATCH OF SHOWERS/TSTMS THAT PUSHED
THROUGH KCHS EARLIER THIS AFTN SHOULD REMAIN E OF THE TERM WHILE
ADDITIONAL ACTIVITY IS FIRING UP S OF KSAV. FOR NOW HAVE A TEMPO
GROUP FOR SHOWERS AND MVFR CIGS THROUGH 22Z. DO NOT ANTICIPATE
MUCH PRECIP OVERNIGHT BUT MVFR CIGS ARE POSSIBLE. STRONG WINDS
OFF THE SURFACE LOOK TO PRECLUDE SIGNIFICANT REDUCTIONS IN VSBY.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
THROUGH FRIDAY NIGHT DUE TO LOW CIGS AND REDUCED VSBYS IN SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. EXPECT PRIMARILY VFR
CONDITIONS OUTSIDE OF ISOLATED AFTERNOON THUNDERSTORMS AND EARLY
MORNING FOG SATURDAY THROUGH MONDAY.

&&

.MARINE...
TONIGHT...EXPECT AN INCREASE IN WINDS/SEAS TONIGHT AS AN AREA OF
LOW PRES MOVES NE THROUGH THE CAROLINAS. CONDS SHOULD REMAIN BELOW
ADVISORY LEVEL THOUGH.

FRIDAY...CONDS SHOULD IMPROVE A BIT FRI AS THE PRES GRADIENT
WEAKENS WITH NO HEADLINES ANTICIPATED.

FRIDAY NIGHT THROUGH TUESDAY...SOUTHERLY WINDS WILL CONTINUE AHEAD OF
A COLD FRONT THIS WEEKEND. AT THIS POINT...WINDS AND SEAS WILL
REMAIN BELOW UNDER SMALL CRAFT ADVISORY CRITERIA.

A SURFACE AND UPPER LEVEL TROUGH WILL PUSH OVER THE COASTAL WATERS
EARLY NEXT WEEK AND SOUTHERLY WINDS WILL INCREASE 15 TO 20 KNOTS
WITH SEAS BUILDING TO 3 TO 5 FEET.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/REB
Hazardous weather outlook, Jun 4, 3:57 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
357 AM EDT THU JUN 4 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
357 AM EDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL...THE COMBINATION OF A DEEP TROPICAL AIRMASS...THE
APPROACH OF A COLD FRONT AND THE AFTERNOON SEA BREEZE...MAY RESULT
IN HEAVY RAINFALL ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS OF 1 TO 2
INCHES WILL BE POSSIBLE IN THE MOST PERSISTENT SHOWERS AND
THUNDERSTORMS...AND FLOOD ADVISORIES AND OR FLASH FLOOD WARNINGS
MAY EVENTUALLY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 4, 11:45 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     WATER SPOUT      1 E EDISTO BEACH        32.49N 80.30W
06/04/2009                   AMZ350             SC   COAST GUARD

            REPORT OF A WATERSPOUT 1/4 TO 1/2 MILE OFF OF EDISTO
            BEACH. REPORTED BY A MARINER RELAYED THROUGH THE COAST
            GUARD.

&&

VB
Special weather statement, Jun 4, 12:14 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1214 PM EDT THU JUN 4 2009

SCZ050-041715-
CHARLESTON-
1214 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORMS WILL IMPACT COASTAL CHARLESTON COUNTY THROUGH
115 PM EDT...

AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 30
TO 40 MPH...ALONG WITH POSSIBLE FUNNEL CLOUDS.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LEGAREVILLE TO 25 MILES SOUTH OF
SEABROOK ISLAND...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
CHARLESTON TO 23 MILES SOUTHEAST OF EDISTO BEACH...MOVING NORTHEAST
AT 10 MPH.

AREAS IN AND AROUND ISLE OF PALMS...JAMES ISLAND...KIAWAH ISLAND...
SEABROOK ISLAND AND SULLIVANS ISLAND WILL BE IMPACTED THROUGH 115 PM
EDT. A FEW REPORTS OF WATERSPOUTS AND FUNNEL CLOUDS WITHIN A FEW
MILES OF SHORE HAVE BEEN RELAYED TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON. ANY OF THESE FUNNELS CAN COME ON SHORE AT ANY TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THESE STORMS ARE
CAPABLE OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, Jun 4, 12:17 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     WATER SPOUT      1 SE KIAWAH ISLAND      32.60N 80.07W
06/04/2009                   AMZ350             SC   LAW ENFORCEMENT

&&

VB
Special weather statement, Jun 4, 12:18 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1218 PM EDT THU JUN 4 2009

SCZ044-045-050-041715-
BERKELEY-CHARLESTON-DORCHESTER-
1218 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON...SOUTHEASTERN
DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES THROUGH 115 PM EDT...

AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH.
 THIS STORM WAS LOCATED NEAR RANTOWLES...OR ABOUT 8 MILES SOUTHWEST
OF ARCHDALE...MOVING NORTH AT 15 MPH.

AREAS IN AND AROUND ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...
GOOSE CREEK...HANAHAN...JEDBURG...KNIGHTSVILLE...LADSON...PINEWOOD
PREPARATORY...SANGAREE...SHADOWMOSS...SLANDS BRIDGE AND SUMMERVILLE
WILL BE IMPACTED THROUGH 115 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Jun 4, 1:18 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
118 PM EDT THU JUN 4 2009

SCZ045-050-041815-
BERKELEY-CHARLESTON-
118 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHARLESTON AND
SOUTHEASTERN BERKELEY COUNTIES THROUGH 215 PM EDT...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 30
TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CAINHOY TO 6 MILES SOUTH OF AWENDAW...OR ALONG A LINE EXTENDING FROM
13 MILES NORTHEAST OF CHARLESTON TO 14 MILES SOUTHWEST OF
MCCLELLANVILLE...MOVING NORTHEAST AT 25 MPH.

AREAS IN AND AROUND AWENDAW...CAINHOY...MCCLELLANVILLE AND WANDO WILL
BE IMPACTED THROUGH 215 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Jun 4, 3:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU JUN 4 2009

GAZ114-115-137-138-140-042030-
EVANS-INLAND LIBERTY-INLAND MCINTOSH-LONG-TATTNALL-
354 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY...NORTHWESTERN
MCINTOSH...SOUTHEASTERN TATTNALL...EASTERN EVANS AND LONG COUNTIES
THROUGH 430 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 30
TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BEARDS CREEK TO TIBET...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF LUDOWICI TO TIBET...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND ALLENHURST...DAISY...DONALD...FLEMINGTON...FORT
STEWART...GLENNVILLE...GUM BRANCH...HINESVILLE...JONES...LUDOWICI...
MCINTOSH...MIDWAY...RETREAT...RICEBORO...SUNBURY...TIBET...
WALTHOURVILLE AND CROSSROADS WILL BE IMPACTED THROUGH 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:09 PM EDTSpecial Marine WarningCHS96 min
Jun 4, 4:26 PM EDTSpecial Marine WarningCHS2 hr
Jun 4, 4:28 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh32 min
Jun 4, 4:47 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.